Nonuniformly hyperbolic cocycles: admissibility and robustness
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 11 (2012) no. 3, p. 545-564

We give a relatively short proof of the robustness of nonuniformly hyperbolic cocycles in a Banach space under sufficiently small perturbations. In strong contrast to former proofs, we do not need to construct projections leading to the stable and unstable subspaces. Instead, these are obtained fairly explicitly depending only on the boundedness respectively of forward and backward orbits. A difficulty is that we need to construct from the beginning appropriate sequences of Lyapunov norms, with respect to which one can measure the boundedness of the orbits. These norms need not only to be guessed a priori but also all the computations would change if these were not appropriate, both for the original and for the perturbed cocycles. The proof of the robustness is based on the relation between the notions of nonuniform exponential dichotomy and of admissibility, together with nontrivial norm bounds for the expansion and contraction and for the norms of the projections. This relation allows us to construct an invertible operator from the set of bounded perturbations to the set of bounded solutions, and thus to conclude that under sufficiently small perturbations a similar operator exists for the perturbed cocycle.

Published online : 2019-02-22
Classification:  34D09,  37D25
@article{ASNSP_2012_5_11_3_545_0,
     author = {Barreira, Luis and Valls, Claudia},
     title = {Nonuniformly hyperbolic cocycles: admissibility and robustness},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 11},
     number = {3},
     year = {2012},
     pages = {545-564},
     mrnumber = {3059837},
     zbl = {1266.34094},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2012_5_11_3_545_0}
}
Barreira, Luis; Valls, Claudia. Nonuniformly hyperbolic cocycles: admissibility and robustness. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 11 (2012) no. 3, pp. 545-564. http://www.numdam.org/item/ASNSP_2012_5_11_3_545_0/

[1] L. Barreira and Ya. Pesin, “Nonuniform Hyperbolicity”, Encyclopedia of Mathematics and Its Application 115, Cambridge University Press, 2007. | MR 2348606 | Zbl 1144.37002

[2] L. Barreira and C. Valls, Robustness of nonuniform exponential dichotomies in Banach spaces, J. Differential Equations 244 (2008), 2407–2447. | MR 2414396 | Zbl 1158.34041

[3] L. Barreira and C. Valls, Robustness of general dichotomies, J. Funct. Anal. 257 (2009), 464–484. | MR 2527025 | Zbl 1175.34068

[4] C. Chicone and Yu. Latushkin, “Evolution Semigroups in Dynamical Systems and Differential Equations”, Mathematical Surveys and Monographs 70, Amer. Math. Soc., 1999. | MR 1707332 | Zbl 0970.47027

[5] S.-N. Chow and H. Leiva, Existence and roughness of the exponential dichotomy for skew-product semiflow in Banach spaces, J. Differential Equations 120 (1995), 429–477. | MR 1347351 | Zbl 0831.34067

[6] W. Coppel, Dichotomies and reducibility, J. Differential Equations 3 (1967), 500–521. | MR 223651 | Zbl 0162.39104

[7] Ju. Dalecʼkiĭ and M. Kreĭn, “Stability of Solutions of Differential Equations in Banach Space”, Translations of Mathematical Monographs 43, Amer. Math. Soc., 1974. | MR 352639 | Zbl 0286.34094

[8] N. Huy, Exponential dichotomy of evolution equations and admissibility of function spaces on a half-line, J. Funct. Anal. 235 (2006), 330–354. | MR 2216449 | Zbl 1126.47060

[9] B. Levitan and V. Zhikov, “Almost Periodic Functions and Differential Equations”, Cambridge University Press, 1982. | MR 690064 | Zbl 0499.43005

[10] J. Massera and J. Schäffer, Linear differential equations and functional analysis. I, Ann. of Math. (2) 67 (1958), 517–573. | MR 96985 | Zbl 0178.17701

[11] J. Massera and J. Schäffer, “Linear Differential Equations and Function Spaces”, Pure and Applied Mathematics 21, Academic Press, 1966. | MR 212324 | Zbl 0243.34107

[12] M. Megan, B. Sasu and A. Sasu, On nonuniform exponential dichotomy of evolution operators in Banach spaces, Integral Equations Operator Theory 44 (2002), 71–78. | MR 1913424 | Zbl 1034.34056

[13] N. V. Minh and N. T. Huy, Characterizations of dichotomies of evolution equations on the half-line, J. Math. Anal. Appl. 261 (2001), 28–44. | MR 1850953 | Zbl 0995.34038

[14] N. V. Minh, F. Räbiger and R. Schnaubelt, Exponential stability, exponential expansiveness, and exponential dichotomy of evolution equations on the half-line, Integral Equations Operator Theory 32 (1998), 332–353. | MR 1652689 | Zbl 0977.34056

[15] R. Naulin and M. Pinto, Admissible perturbations of exponential dichotomy roughness, Nonlinear Anal. 31 (1998), 559–571. | MR 1487846 | Zbl 0902.34041

[16] O. Perron, Die Stabilitätsfrage bei Differentialgleichungen, Math. Z. 32 (1930), 703–728. | JFM 56.1040.01 | MR 1545194

[17] V. Pliss and G. Sell, Robustness of exponential dichotomies in infinite-dimensional dynamical systems, J. Dynam. Differential Equations 11 (1999), 471–513. | MR 1693858 | Zbl 0941.37052

[18] L. Popescu, Exponential dichotomy roughness on Banach spaces, J. Math. Anal. Appl. 314 (2006), 436–454. | MR 2185241 | Zbl 1093.34022

[19] P. Preda and M. Megan, Nonuniform dichotomy of evolutionary processes in Banach spaces, Bull. Austral. Math. Soc. 27 (1983), 31–52. | MR 696643 | Zbl 0503.34030

[20] P. Preda, A. Pogan and C. Preda, (L p ,L q )-admissibility and exponential dichotomy of evolutionary processes on the half-line, Integral Equations Operator Theory 49 (2004), 405–418. | MR 2068437 | Zbl 1058.47040

[21] P. Preda, A. Pogan and C. Preda, Schäffer spaces and uniform exponential stability of linear skew-product semiflows, J. Differential Equations 212 (2005), 191–207. | MR 2130551 | Zbl 1081.34056

[22] P. Preda, A. Pogan and C. Preda, Schäffer spaces and exponential dichotomy for evolutionary processes, J. Differential Equations 230 (2006), 378–391. | MR 2270558 | Zbl 1108.47041

[23] A. Sasu, Exponential dichotomy and dichotomy radius for difference equations, J. Math. Anal. Appl. 344 (2008), 906–920. | MR 2426319 | Zbl 1152.39009